Does anyone who has/had the Mirana spot for months at a time?

Andrea - posted on 12/19/2009 ( 15 moms have responded )

3

18

0

I got the Mirana in Oct. and when i got my period it hasnt went away . Is this normal? What did you do? I would go to my doc. but i dont have insurance. Should i get it removed?

This conversation has been closed to further comments

15 Comments

View replies by

Jill - posted on 12/21/2012

1

0

0

i am rather old compared to all these young moms, i had the mirena 8 weeks ago my gynaecologist said it would help control the heavy bleeding as i am 53 and in the menopause since having mirena i have had 3 weeks without bleeding , i had a full period lasting around 8 days and the rest is spotting , i will give it until 6 months, i had a biopsy on lining of womb and a hysteroscopy with D/C and results were clear, so i am hoping it settles down until i have finished with periods altogether

Andrea - posted on 01/05/2010

3

18

0

Thank you ALL for ur help. It finally went away after 15 days straight i went to the doc and he said it was my body adjusting with the hormones that r being placed in my body. I have had no problems sense. Again THANK YOU!!!

Nyda - posted on 12/22/2009

2

13

1

I've had a lot of weight gain since I got mine put in but my Dr. said it's the first time he's heard of this happening. Now I'm starting to wonder.

Besre - posted on 12/21/2009

1

7

0

Hi! I have my second one already for 3 years. No periods whatsoever, no pain, no spots! Maybe a kilo or so weight gain!!

Sabrina - posted on 12/20/2009

4

9

0

yes i would get it removed bc i had it for a little over a yr and i did nothing but bleed and spot!!

Kimberly - posted on 12/19/2009

52

44

0

My doc said its normal to have spotting for months after insertion ( I went to have mine removed). She said its your body adjusting, but it will subside. More of a pain than anything. If you are uncomfortable or bleeding heavily I would get checked out.

Amy - posted on 12/19/2009

26

9

4

My period is much lighter, but lasts longer. I generally spot for several days. have a day that I would really call "a period" and then go back to spotting for about a full week. I'm actually finding this kind of cycle more annoying than a standard, regular four day cycle like I used to have. I've had mine about 2 1/2 years and this has been consistent right along, every month. I agree, though, if you are really bleeding long term, see your doctor right away!

Adrianna - posted on 12/19/2009

7

21

0

I spotted for awhile and my period never fully went away. I had about a three day period that was super light. I had mine in for three years. Don't get it removed! It's fully effective. It is totally normal to spot. And some women continue to get their periods albeit they are much lighter. Some do have their periods disappear; some don't.

Antoinette - posted on 12/19/2009

2

20

0

Oh really? The drs have all told me that it eventually stops it completely. Mine pretty much stopped n if I did have one is was very light spotting. But, the first one after I took it out was horrible

User - posted on 12/19/2009

3

0

1

Hi Andrea, I got the Mirena a yr. ago in November & my cycles were still coming pretty regularly for about 4-5 months then it skipped a month or two. Then I would have some spotting here & there, with maybe a cycle in between. Now I thinks it's been about 2 months since my last cycle (or even spotting). Give it some time... It'll regulate itself once your body gets used to it. BUT if you have lots of heavy bleeding (like soaking 2-3 pads or chamging many soaking tampons in an hour with severe cramping, then you should see a doctor immediately. Good luck & I hope this helps!
Staress*

Antoinette - posted on 12/19/2009

2

20

0

I had it for 3 yrs. The periods were very irregular n weird the first several months. But after about a yr they pretty much stopped all together or I would just spot. Got mine removed in Sept n took 3 mos to start again, had 2 periods in Nov n nothin in Dec. STill nbot pregnant either. Well that is my experience with Mirena. Its weird thats all I know. Hope it helps

Buttah - posted on 12/19/2009

1

3

0

yes i spotted for 4m after i had my mirena. it will take some time to regulate your body to it. i may take mine out b/c i think it's affecting my vision! i get blurry vision sometimes and sharp pains in my eyes!

Amanda - posted on 12/19/2009

1

32

0

I had a c-section with my daughter July 17. I got the mirana put in on Aug 31. I was still spotting from the section which finally stopped in October...but then I bled every 8 days like clockwork. I just had the mirana taken out this past monday. My body broke out with acne worse then it ever was in high school and with the bleeding every 8 days. it was crazy.. then I found out it was embeded in the wall of my uterus so it hurt really bad when the doc took it out because it was stuck. I have only had it for 4 months...I can't imagine how bad it would have hurt to take out in 5 years! Good luck with your decision, but I had mine removed.

Nyda - posted on 12/19/2009

2

13

1

It took 2 years for me to stop getting my period! Now I have very light spotting once in awhile. Give it some time and see what happens.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms